I have lupus, Raynauds & erythromelagia. I haven't posted for ages but I've been really struggling recently and wonder if anyone else has noticed muscle wasting and weakness whilst taking Hydroxychloroqine? It has been getting worse over the last year or so. I've been on the HCQ for over 5 years now. I stopped it, with rheum agreement, in early November but stopping it hasn't made any noticeable difference.
I take Fexofenadine for the itchy skin and to help me sleep; Amitriptyline 10mg for the pain of erythromelagia (and to help me sleep as well); Lyrica 225mg ditto; Vit D 800iu; Losartan 50mg (ostensibly to help prevent chilblains from the Raynauds); HRT because...and until a couple of months ago I was taking Ibuprofen, Paracetamol & 60mg codeine phosphate every night. Then I worked out that it made no difference to my burning feet (erythromelagia), so I stopped all those.
My lower leg muscles are weak & wasted as are my "core" muscles. I've been going to the gym for about 6 weeks , using equipment specifically to strengthen those muscles but I don't notice any improvement in strength or endurance.
So, is it one of the meds or a combination of them causing this problem? Or just bad luck ? I am 65 and have always been strong. Now I can't walk upright, my legs are weak, my balance is shot & I tire easily.
Nerve conduction tests were essentially normal and a muscle MRI the same.
Anyone else out there with a similar picture? Thanks.